Thunderstorm Wind, Wilkes
- When
- August 7, 2:33 PM EST
- Where
- Wilkes County, Hays
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.250, -81.117
Tree down on Airport Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 7, 2:16 PM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 316 PM EDT MON AUG 7 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY/... MORNING CONVECTION HAS STABILIZED MUCH OF THE FCST AREA AND MOST STORMS ARE FORMING TO THE WEST AND SOUTH OF OUR REGION THIS AFTERNOON. THIS ACTIVITY WAS MOVING SE SO BEST CHCS OF STORMS THIS EVENING WILL BE IN THE WEST. DEEP NW ALOFT AND RELATIVELY STABLE AIR WILL INHIBIT CONVECTION FROM ABOUT ROA EAST THIS EVENING. WESTERN SLOPES COULD REMAIN ACTIVE OVERNIGHT AS MORE ENERGY ASSOC WITH FRONTAL BNDRY DROPS SE OUT OF THE OHIO VALLEY. LIKE TODAY CONTINUING DEEP NW FLOW ALOFT WILL KEEP THE BEST ACTION IN THE WEST. SAME PATTERN CONTINUES TMRW AS FRONTAL BNDRY APPROACHES. DAYTIME HEATING WILL FIRE UP CONVECTION ALONG LEE TROF IN THE EAST. JUST A MATTER OF WHERE IT SETS UP. MORE THAN LIKELY IT WILL BE JUST EAST OF THE FCST AREA. RAIN AND CLOUDS KEPT SOME AREAS IN THE 70S AND LOWER 80S THROUGH EARLY THIS AFTERNOON. AREAS LIKE SOUTHSIDE VA HAD MORE SUN WHICH ALLOWED TEMPERATURES TO WARM INTO THE LOWER 90S. COULD SEE THE SAME TEMPERATURE PATTERN ON TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... FRONTAL BOUNDARY TO SLOWLY PUSH THROUGH THE AREA TUESDAY NIGHT WHILE HIGH PRESSURE TAKES RESIDENCE IN NE USA. AT LEAST THAT WAS WHAT THE 06Z MODELS WERE SHOWING. 12Z NAM-WRF AND GFS NOT PUSHING BOUNDARY AS FAR SOUTH AS PREVIOUS RUNS. MODELS PREDICTING 850 BOUNDARY TO BECOME STATIONARY NEAR THE VA/TN-VA/NC BORDER WITH A WAVE RIDING ALONG IT ON WEDNESDAY. BULK OF PRECIP TO FALL IN SW VA (MTN EMPIRE) AND NW NC HIGHLANDS. WITH DRY AIR FILTERING INTO THE REGION TUESDAY NIGHT AND WEDNESDAY...I AM THINKING MODELS ARE TO BULLISH WITH AMOUNTS AND SHOULD WILL REMAIN SPOTTY AND LIGHT IF IT DOES RAIN. WENT AHEAD AND ADDED 20/30 POPS IN SW CWA. FROM THURSDAY THROUGH MONDAY...WENT WITH HPC GUIDANCE WHO FAVORED THE ECMWF. A COLD FRONT WILL APPROACH THE AREA THURSDAY NIGHT AND MOVE THROUGH THE REGION FRIDAY NIGHT/SATURDAY. NEAR NORMAL TEMPERATURES CAN BE EXPECTED UNTIL THE FRONTAL PASSAGE THIS WEEKEND. && .AVIATION... RAIN IS DIMINISHING OVER THE CENTRAL PART OF THE FCST AREA AND FIRING UP IN THE FAR SW AND TO THE SOUTH OF THE FA WHERE ATMOSPHERE IS UNSTABLE. AMONG TAF SITES THINK DAN HAS THE BEST CHC OF TSTMS THIS AFTN...BUT REALLY THINK IT WILL BE SOUTH OF THERE. NEXT DECENT CHC OF CONVECTION IS LATE TONIGHT IN THE WEST AS SIGNIFICANT FRONTAL BNDRY PRESSES SOUTH. UPSLOPE NW FLOW WILL ENHANCE CHCS OF TSTMS ON THE WESTERN SLOPES...AND LIKE TODAY LIMIT CONVECTION ELSEWHERE THRU 18Z TMRW. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && JS/RCS/JS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 346 AM EDT MON AUG 7 2006 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-080800- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 346 AM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO TONIGHT. SOME OF THE STORMS MAY PRODUCE ISOLATED STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAY OCCUR ON TUESDAY AND AGAIN BY WEEKS END. ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1044 AM EDT MON AUG 7 2006 WVZ042-043-071600- MERCER-SUMMERS- INCLUDING THE CITIES OF...BLUEFIELD...HINTON 1044 AM EDT MON AUG 7 2006 ...PERIODS OF HEAVY RAIN IN SOUTHEAST WEST VIRGINIA... HEAVY RAIN WAS PERSISTING OVER PORTIONS OF SOUTHEAST WEST VIRGINIA THIS MORNING. HEAVY RAIN SHOWERS AND THUNDERSTORMS WERE TRACKING SOUTHEAST FROM RALEIGH COUNTY INTO WESTERN PORTIONS OF MERCER AND SUMMERS COUNTIES. RAINFALL RATES OF NEARLY AN INCH AN HOUR WERE OCCURRING NORTH AND WEST OF PRINCETON. BASED ON RADAR ESTIMATES...SOME LOCATIONS HAVE RECEIVED AN INCH AND A HALF OF RAINFALL SINCE 8AM...AND ADDITIONAL STORMS WERE FORMING AND MOVING TOWARD THE REGION. USE CAUTION IF DRIVING THROUGH THIS AREA THIS MORNING. SOME MINOR FLOODING OF ROADWAYS...WHERE DRAINAGE IS POOR...WILL MAKE TRAVEL HAZARDOUS THROUGH AT LEAST MIDDAY.
The Roanoke radar (KFCX), 114 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree down on Airport Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529789.